I have been taking 40mg oxycontin 3x/day for a couple of months under a doctor's supervision for chronic pain. He is switching me to the duragesic patch. As I was going up on the patch, I was reducing the oxycontin. When I got to the 100 mg patch, I was taking 20mg oxy 3x day. At this point, he told me just to stop the oxycontin.
Two days later I'm feeling strange - very hyper, shaking at times, or generally just feeling the need to move. I would probably explode if I ran into anything stressful. Is this withdrawal or the patch? How can I separate withdrawal feelings from side effects from the patch? If it is withdrawal, will it last long, and what could I do to help?
Hi, Linda - I don't know anything about the patch--but unless it's supposed to "absorb" the withdrawal effects from stopping the oxxycontin--I know that under normal circumstances, going from three 20 oxys a day to nothing could easily cause withdrawals. I would tell your doctor of your symptoms and ask him this question you have right away. Usually withdrawals cause incredible lethary rather than feeling hyper--however, everyone is different. But the combination of the two pain meds followed by the complete withdrawal of one can certainly cause unpleasant symptoms--and your doc should know asap.
Please let us know how you are doing and what the doctor says. Lynn
Are you hyperventilating or just hyper? Hyperventilation is a sign of overdose of fentanyl, which is a very powerful and potent opioid. You should look this drug up on the internet to fully understand it.
i dont know which is stronger methadone or oxycotin but when i stopped taking methadone they weaned me off with fentynal and the w/ds were masked a little but not completly although sometimes they give out to high of this patch and it has caused a lot of problems they use it in the aid of anestia if you like have blackouts or anything like that it's definitly the patch call your dr and see what they say good luck kelleigh
Last edited by no patience; 05-14-2004 at 04:42 PM.